Hello, my husband has Dilated Cardiomyopathy. He has been very sick the past 8 months or so. He experiences vomiting and very tired after he does very light work around the house. They say he can go to work, but as soon as he over does it at home he gets ill. Is this from the cardiomyopathy? I think he should go to an Electrophysiologist, maybe to get more testing done??? He gets bad arrythmias and has a fast heart rate the doctor says. We dont know what to do. Help please with any suggestions. Thanks!
I'm sorry to hear that your husband is not feeling very well. I'm sure both of you are frustrated and concerned. Like many condiitons, symptoms from the cardiomyopathy can range from barely noticeable to life altering. Do you know your husband's ejection fraction? Has his doctor said that his condition could be responsible for his current ill feelings? I'm not familiar with anyone who has experienced vomiting as a result of CM. What about medications? Any chance he is experiencing side effects of a medication?
How comfortable is your husband with his current treatment? What does his cardiologist say about the fast heart rate? Maybe a second opinion would be helpful. Since your husband has "bad arrythmias" an EP consult might be helpful as well.
Hi, you didn’t say how old/young your husband is, anyway in any age some golden rules are there to fallow. He needs an ultrasound, and he can ask for the EF number ,( ejection fraction, that Mamto3 mentioned) most of us with Deleted Cardiomyopathy like to know this number, and if improves over the months and years ,we take it as a personal victory:)….many people doesn’t care about the number ,they believing in a ‘how you feel’ as an important measure.
Your husband can feel still bad after 8 months, that’s normal. Most of us did feel bad maybe for a year….then it gets better.
He could feel bad because of his EF number is low ,or /and the side effect of the medication, like beta blocker. We all do need beta blocker!! You didn’t say if he is on medication, as he should be, best to be on for a while at least is Coreg, in my and in many others and in my all doctors opinions) The problem is for people with normal or low blood pressure is that: they get tired because of the beta blocker will lower the blood pressure, they must need to work on the adjustment with their doctors to reach the suitable mgs /day that they can tolerate.
You also must be sure; he keeps the low sodium diet. It doesn’t mean take the salt shaker off the table, as nurses and even some doctor suggest and offer as a sodium diet education. That is nonsense and not enough. You have to start counting the sodium in all and every single bites he eats , and drinks. Read labels, remember almost all food even vegetables have sodium naturally. His sodium intake can not be more then 2000 mg/ day.
If he feels really bad I would say 1600 mg is better.
Hope it helps some. Take good care, it will get better, if his doctor not helpful, get an other doctor who would listen and will help him to improve.
Thanks, he is 37 years old and yes he is on Coreg. I don't know what his EF number is. He has a had a sono and echocardiogram done repeatedly and I think we may go see an electrophisiologist. His cardiologist said that may be the best move, I don't understand what they do though???? I don't think he may have told me everything or maybe he does not completely understand the EF number thing? I know they said one side of his heart is enlarged and therefore making it hard for his heart to pump blood properly. Works many times harder to do so.
He is on Coreg. I just don;t know what is going to happen. I went back to work and he is home with my daughter. I dont make much money and things are tough, he gets sick and then makes it hard for him to watch my daughter then I have to call in. I don't know.
An electrophysiologist (EP) is a cardiologist with special training in diagnosing and treating electrical problems that relate to the heart. The EF would probably be listed on his echocardiogram reports. Obtaining copies may be helpful. I know I feel more comfortable when I can see for myself what, if any, findings and/or changes on listed on my echocardiogram reports. It's possible that treating any underlying arrythmia may help with the cardiomyopathy.
Coreg is an excellent medication for patients with CM. CM can occur for a number of reasons, but sometimes there is no identifiable cause. What's important is that your husband is being treated. It may take awhile, but hopefully, the medications will help to improve the hearts function (evidenced by an increasing EF).
I hope things improve for all of you very soon. We're here if we can be of help. This is a great place to ask questions, share experiences, vent and find new friends. Keep us posted.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.